Alert archive / Louisiana / Tropical Storm Warnings in 2021
Tropical Storm Warning 1009, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tropical storm warning at Aug 27, 2021, 4:19 PM CDT for 10 parishes in Louisiana. It was in force for 61 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2021, 4:19 PM CDT (21:19 UTC)
- Expired
- Aug 30, 2021, 5:05 AM CDT
- In force
- 61 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 74 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tropical storm warning went out at Aug 27, 11:18 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 27, 11:18 AM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
1118 AM CDT Fri Aug 27 2021
.UPDATE...
Update and 18Z TAFs
&&
.DISCUSSION...
No major update made to the inherited grids. Temperatures, PoPs,
and weather are all on track with current observations. Wind grids
past the first period were touched up per the latest guidance from
the NHC.
Stigger/87
&&
.AVIATION... (18Z 27AUG2021 TAFs)
(As of 1630Z)Showers and thunderstorms currently on radar in the
coastal waters south of our lower 4 terminals. This activity will
spread inland during the afternoon hours. With exception to
stronger storms directly over a site, VFR conditions are expected
until much later in the evening. Some lower MVFR CIGS are possible
at a few sites overnight and into tomorrow morning.
Stigger/87
&&
.PREV DISCUSSION... /issued 652 AM CDT Fri Aug 27 2021/
DISCUSSION...
For 12Z TAF issuance.
AVIATION...
Showers and thunderstorms are currently moving through southwest
portions of the area and have been affecting BPT this morning.
Chances for showers and thunderstorms will increase as the day
progresses as an area of storms will be expected progress to the
northwest over our area. Storms that pass over a terminal could
see IFR/MVFR conditions. LFT and ARA have the highest chances for
storms today. Chances for storms will persist for coastal
terminals overnight.
55
PREV DISCUSSION... /issued 556 AM CDT Fri Aug 27 2021/
DISCUSSION...
SHORT TERM [Today through 12Z Tuesday]...
Showers and thunderstorms are currently moving through southwest
parts of our area in relation with an inverted trough that is moving
into our area. This trough will continue to push across our area
today and tomorrow. Chances for showers and thunderstorms will
increase with daytime heating. Storm activity will be expected near
the coast and offshore Friday night into Saturday morning as
additional energy will persist. With a strengthening tropical system
Ida making its way into the northern Gulf of Mexico, a brief
reprieve from showers and thunderstorms may be possible on Sunday
before the arrival of the storm due to the upper-level outflow and
subsidence associated with it. However, significant precipitation
will be expected throughout our area (and especially so for eastern
areas) once Ida approaches the coastline.
The GEFS is showing some variation with its ensemble members
regarding the track for Ida, ranging from the central and northern
coast of Texas through Louisiana and into Mississippi. However,
most members are grouped near South-Central Louisiana and
Southeastern Louisiana. Overall, models appear to be increasing in
consensus. Most model tracks are focusing on South-Central and
Southeastern Louisiana.
Sea surface temperatures are very warm offshore (up to 89 F/32 C)
which means there is plenty of energy for Ida to tap into and
help with intensification assuming other factors permit. The high
pressure that will be present over the southeastern U.S. will
limit the eastward extent of the track. As Ida approaches the
coastline and makes landfall, the high pressure will be expected
to weaken which should allow it to move out of the area by Tuesday
into Wednesday.
There will be a damaging wind, storm surge, flooding, and tornado
threat associated with Ida when it makes landfall. This is
especially true for eastern portions of our area. It will be
important to monitor Ida as it continues to progress over the next
few days.
55
LONG TERM [Tuesday through Friday]...
At the beginning of the long-term period, the latest forecast track
for Ida shows the center of the system somewhere over cntl/nrn MS,
likely still a TS at the time. While wind/surge impacts are expected
to have diminished over the forecast area by Tuesday, rain chances
will remain high, especially across all but interior sern TX, as the
area will remain in a general weakness aloft in wake of the system,
while forecast soundings show we remain at least seasonably moist
(PWAT values generally 1.7-1.9 inches). With the convection once
again mostly diurnal in nature, we should see coverage diminish with
sunset, although rain chances rise again overnight closer to the
coast as typical Gulf nocturnal activity ramps up.
Thereafter as Ida moves farther away and loses all direct influence
on our weather, much elevated mainly afternoon POPs continue at
least into late in the week as elevated moisture values linger...
although the nrly flow aloft behind the departing storm will allow
dry air to begin infiltrating the mid/upper-levels.
Temperatures through the period look maybe a degree or two above
seasonal norms. Max apparent tops look to remain just under heat
advisory criteria at this time.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 94 74 93 74 / 50 40 70 20
LCH 92 75 89 75 / 60 70 90 40
LFT 91 76 91 76 / 80 50 90 40
BPT 92 74 88 74 / 60 60 90 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Watch for LAZ029-032-033-042>045-052>055-074.
Tropical Storm Watch for LAZ027-028-030-031-041.
Storm Surge Watch for LAZ052>055-073-074.
TX...None.
GM...Hurricane Watch for GMZ435-452-455-472-475.
&&Hazardous weather outlook, Aug 27, 6:03 AM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 603 AM CDT Fri Aug 27 2021 LAZ052>054-281100- Vermilion-Iberia-St. Mary- 603 AM CDT Fri Aug 27 2021 ...HURRICANE WATCH IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Hurricane Watch. Widespread showers and thunderstorms are expected to develop across the area by this afternoon. No severe thunderstorms are expected, but stronger thunderstorms will be capable of producing gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Hurricane Watch. Shower and thunderstorm activity will remain scattered to numerous into the weekend. No severe thunderstorms are expected at this time. Please see the latest advisories on Tropical Storm Ida from the National Hurricane Center regarding track of this potentially powerful system, forecast to strengthen to a major hurricane before making landfall somewhere along the northern coast of the Gulf of Mexico late Sunday into early Monday. Once Ida departs the region, we look to remain in our recent wet pattern with elevated rain chances persisting for the middle of next week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LAZ028-029-032-033-043>045-281100- Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin- 603 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected to develop across the area by this afternoon. No severe thunderstorms are expected, but stronger thunderstorms will be capable of producing gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Shower and thunderstorm activity will remain scattered to numerous into the weekend. No severe thunderstorms are expected at this time. Please see the latest advisories on Tropical Storm Ida from the National Hurricane Center regarding track of this potentially powerful system, forecast to strengthen to a major hurricane before making landfall somewhere along the northern coast of the Gulf of Mexico late Sunday into early Monday. Once Ida departs the region, we look to remain in our recent wet pattern with elevated rain chances persisting for the middle of next week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LAZ055-281100- Lower St. Martin- 603 AM CDT Fri Aug 27 2021 ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Widespread showers and thunderstorms are expected to develop across the area by this afternoon. No severe thunderstorms are expected, but stronger thunderstorms will be capable of producing gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Shower and thunderstorm activity will remain scattered to numerous into the weekend. No severe thunderstorms are expected at this time. Please see the latest advisories on Tropical Storm Ida from the National Hurricane Center regarding track of this potentially powerful system, forecast to strengthen to a major hurricane before making landfall somewhere along the northern coast of the Gulf of Mexico late Sunday into early Monday. Once Ida departs the region, we look to remain in our recent wet pattern with elevated rain chances persisting for the middle of next week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. GMZ432-LAZ027-030-031-041-042-281100- Calcasieu Lake-Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis- 603 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for southwest Louisiana, west central Louisiana and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected to develop across the area by this afternoon. No severe thunderstorms are expected, but stronger thunderstorms will be capable of producing gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Shower and thunderstorm activity will remain scattered to numerous into the weekend. No severe thunderstorms are expected at this time. Please see the latest advisories on Tropical Storm Ida from the National Hurricane Center regarding track of this potentially powerful system, forecast to strengthen to a major hurricane before making landfall somewhere along the northern coast of the Gulf of Mexico late Sunday into early Monday. Once Ida departs the region, we look to remain in our recent wet pattern with elevated rain chances persisting for the middle of next week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LAZ074-281100- East Cameron- 603 AM CDT Fri Aug 27 2021 ...HURRICANE WATCH IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Hurricane Watch. Numerous showers and thunderstorms are expected to develop across the area by this afternoon. No severe thunderstorms are expected, but stronger thunderstorms will be capable of producing gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Hurricane Watch. Shower and thunderstorm activity will remain scattered to numerous into the weekend. No severe thunderstorms are expected at this time. Please see the latest advisories on Tropical Storm Ida from the National Hurricane Center regarding track of this potentially powerful system, forecast to strengthen to a major hurricane before making landfall somewhere along the northern coast of the Gulf of Mexico late Sunday into early Monday. Once Ida departs the region, we look to remain in our recent wet pattern with elevated rain chances persisting for the middle of next week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ073-281100- West Cameron- 603 AM CDT Fri Aug 27 2021 ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Scattered to numerous showers and thunderstorms are expected to develop across the area by this afternoon. No severe thunderstorms are expected, but stronger thunderstorms will be capable of producing gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Shower and thunderstorm activity will remain scattered to numerous into the weekend. No severe thunderstorms are expected at this time. Please see the latest advisories on Tropical Storm Ida from the National Hurricane Center regarding track of this potentially powerful system, forecast to strengthen to a major hurricane before making landfall somewhere along the northern coast of the Gulf of Mexico late Sunday into early Monday. Once Ida departs the region, we look to remain in our recent wet pattern with elevated rain chances persisting for the middle of next week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ430-TXZ180-201-215-216-259>262-281100- Sabine Lake-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 603 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for southeast Texas and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected to develop across the area by this afternoon. No severe thunderstorms are expected, but stronger thunderstorms will be capable of producing gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Shower and thunderstorm activity will remain scattered to numerous into the weekend. No severe thunderstorms are expected at this time. Please see the latest advisories on Tropical Storm Ida from the National Hurricane Center regarding track of this potentially powerful system, forecast to strengthen to a major hurricane before making landfall somewhere along the northern coast of the Gulf of Mexico late Sunday into early Monday. Once Ida departs the region, we look to remain in our recent wet pattern with elevated rain chances persisting for the middle of next week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-452-455-472-475-281100- Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 603 AM CDT Fri Aug 27 2021 ...HURRICANE WATCH IN EFFECT... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Watch. Scattered showers and thunderstorms are expected to continue across the coastal waters. The stronger thunderstorms will be capable of producing gusty winds, along with locally heavy rainfall which will reduce visibilities. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Watch. Shower and thunderstorm activity will remain scattered to numerous into the weekend. No severe thunderstorms are expected at this time. Please see the latest advisories on Tropical Storm Ida from the National Hurricane Center regarding track of this potentially powerful system, forecast to strengthen to a major hurricane before making landfall somewhere along the northern coast of the Gulf of Mexico late Sunday into early Monday. Once Ida departs the region, we look to remain in our recent wet pattern with elevated rain chances persisting for the middle of next week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-470-281100- Coastal waters from Cameron LA to High Island TX out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 603 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected to continue across the coastal waters. The stronger thunderstorms will be capable of producing gusty winds, along with locally heavy rainfall which will reduce visibilities. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Shower and thunderstorm activity will remain scattered to numerous into the weekend. No severe thunderstorms are expected at this time. Please see the latest advisories on Tropical Storm Ida from the National Hurricane Center regarding track of this potentially powerful system, forecast to strengthen to a major hurricane before making landfall somewhere along the northern coast of the Gulf of Mexico late Sunday into early Monday. Once Ida departs the region, we look to remain in our recent wet pattern with elevated rain chances persisting for the middle of next week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:32 PM CDT | Hurricane Watch | LCH | Avoyelles, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin | 36 hr |
| Aug 26, 10:32 PM CDT | Storm Surge Watch | LCH | Cameron, Saint Martin | 36 hr |
| Aug 27, 10:04 AM CDT | Tropical Storm Watch | LCH | Allen, Beauregard, Rapides, Vernon | 6 hr |
| Aug 27, 11:20 AM CDT | River Flood Warning | LCH | Saint Martin, St. Mary | 47 hr |
| Aug 27, 4:19 PM CDT | Hurricane Warning | LCH | Avoyelles, Evangeline, Lafayette, Saint Landry, Saint Martin | 51 hr |
| Aug 27, 4:27 PM CDT | Storm Surge Warning | LCH | Saint Martin | 48 hr |
Nearby
Tropical Storm Warnings in Louisiana, 2021Every tropical storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.